MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51836
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bottom side of the inner pouch of the indy otw vascular retriever was found to be unsealed during an endovascular abdominal aortic aneurysm repair (evar) procedure.The package was opened by the user and the inner pouch was removed.Upon removal, the device slipped out from the pouch.The device then fell on the floor and was no longer usable.Another device was opened to complete the procedure successfully.Upon examination of the packaging by the user, it was found that the inner pouch did not have a seal.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): postal code: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the bottom side of the inner pouch of the indy otw vascular retriever was found to be unsealed during an endovascular abdominal aortic aneurysm repair (evar) procedure.The package was opened by the user, and the inner pouch was removed.Upon removal, the device slipped out from the pouch.The device then fell on the floor and was no longer usable.Another device was opened to complete the procedure successfully.Upon examination of the packaging by the user, it was found that the inner pouch did not have a seal.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Cook also reviewed product labeling.The device was packaged with ifu t_indyotw_rev6.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.Warnings: precautions: visually inspect the product before use to ensure it is undamaged.Do not use after the expiration date printed on the label.How supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Evidence provided by the complaint facility, device failure analysis, dhr, complaint history, and manufacturing documents concludes that the device was manufactured out of specification.Because all effected products have been recalled, no additional products remain in house or in the field.Based on the information provided, no product return, and the results of the investigation, cook has determined the event to be due to a manufacturing and quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key19135278
Report Number1820334-2024-00546
Device Sequence Number17891087
Product Code MMX
UDI-Device Identifier00827002518360
UDI-Public(01)00827002518360(17)260227(10)15244720
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberG51836
Device Catalogue NumberINDY-8.0-35-100-40
Device Lot Number15244720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown